Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 9, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Feb 14, 2021, 2:14 AM EST. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 14, 2021, 2:14 AM EST (07:14 UTC)
- Expired
- Feb 14, 2021, 3:00 AM EST
- In force
- 46 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Miami radar (KAMX), 158 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 641 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
259
WHUS52 KMFL 140714
SMWMFL
GMZ656-657-676-140800-
/O.NEW.KMFL.MA.W.0009.210214T0714Z-210214T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
214 AM EST Sun Feb 14 2021
The National Weather Service in Miami has issued a
* Special Marine Warning for...
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM...
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM...
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM...
* Until 300 AM EST.
* At 213 AM EST, strong thunderstorms capable of producing
waterspouts were located along a line extending from 14 nm west of
Marco Island to 15 nm east of R Tower, moving north at 35 knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* Locations impacted include...
Naples, Vanderbilt Beach, Bonita Shores and Marco Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.
&&
LAT...LON 2630 8193 2633 8185 2633 8182 2632 8182
2631 8178 2593 8172 2560 8194 2597 8203
TIME...MOT...LOC 0713Z 198DEG 35KT 2596 8200 2572 8194
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
MOLLEDAWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Feb 14, 12:58 AM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Feb 14, 12:58 AM EST, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Miami FL 1258 AM EST Sun Feb 14 2021 .AVIATION(06Z TAFS)... An area of low pressure is developing along a stalled frontal boundary to the north. This is bringing moisture and instability into the area tonight, in the way of SHRA and TS, mainly for the Gulf waters and coast, but may affect the rest of South Florida to a much lesser extent. Once this impulse clears out tonight and tomorrow morning, conditions are forecast to improve. Even so, SHRA and TS may still be possible in the northern portion of the forecast area, especially around the Lake region. && .PREV DISCUSSION... (Issued 840 PM EST Sat Feb 13 2021) UPDATE/MESOSCALE DISCUSSION... Mid-level water vapor imagery depicts a cyclonic perturbation tracking east-northeastward across the Gulf of Mexico, which continues to support the maintenance of a surface frontal wave along a remnant quasi-stationary surface boundary extending from the the southern Gulf of Mexico northeastward into northern Florida. Through the overnight hours, this frontal wave is forecast to migrate northeastward along the surface boundary, eventually moving into the eastern Gulf Coast states by Sunday afternoon. This evolution of the frontal wave and cyclonic impulse will support continued convective development across the eastern Gulf waters through the overnight hours -- eventually spreading into the Gulf waters off South Florida during the very early morning hours. Present indications are that this convection could become strong to marginally severe as it approaches the Gulf Coast of South Florida during the overnight and morning hours -- aided by a developing southerly low-level jet and favorable deep-layer shear in support of loosely organized convection. Persistent northward moisture transport in association with the above mentioned features will maintain rich boundary layer moisture (upper 60s/lower 70s dewpoints) across South Florida overnight, which will result in marginal instability supportive of convection advecting/propagating ashore along the Gulf Coast. The surface frontal wave will act to maintain some backing of the surface winds across the western half of South Florida, which combined with the southerly low-level jet and enhanced southwesterly flow aloft will result in small clockwise turning hodographs -- supportive of locally strong updrafts despite the marginal buoyancy in place. Convective mode will likely evolve into small linear segments and clusters owing to the rich boundary layer moisture and minimal convective inhibition, though we will have to monitor for embedded rotation in any updrafts that can ingest favorable surface-based instability. Locally gusty winds, lightning, and heavy rainfall appear to be the primary hazards, though a marginally severe wind gust or brief tornado cannot be entirely ruled out owing to the favorable low-level hodographs coincident with sufficient instability. The Storm Prediction Center continues to maintain a Marginal Risk of severe storms across portions of the Gulf Coast of South Florida. In addition, The Statistical Severe Risk Assessment Model (SSCRAM) continues to show both conditional and unconditional probabilities of damaging wind gusts across the western half of South Florida, and conditional probabilities of a tornado. Interests across South Florida should keep up with the latest information from the Storm Prediction Center and NWS Miami regarding this conditional overnight threat of strong to locally severe convection. PREV DISCUSSION... (Issued 239 PM EST Sat Feb 13 2021) FEW STRONG STORMS POSSIBLE LATE TONIGHT INTO SUNDAY WESTERN AND LAKE OKEECHOBEE REGION... UNSETTLED CONDITIONS FOR MOST OF NEXT WEEK... SHORT TERM (Rest of Today and Sunday)... Expansive high pressure centered over Atlantic and a stationary boundary draped across northern FL will help to maintain generally southerly flow across South Florida the remainder of the weekend. Looking at water vapor imagery, a swath of enhanced moisture can be seen advecting northward across the area within the established southerlies. As a result, decent moisture was observed through 625 mb in the 13.12Z MIA sounding, along with PWATs clocking in at 1.61 inches, which is between the 90th percentile and max moving average in SPC sounding climatology. This has translated into scattered showers across the interior early this afternoon. As the rest of the day progresses, perhaps isolated thunderstorms could develop. One feature that continues to be monitored closely is a loosely organized band of showers and thunderstorms over the Gulf of Mexico that continues to spread east-northeastward. This could potentially be impactful later this afternoon through the overnight hours across the Gulf coast and adjacent waters. SPC has placed areas west of Lake Okeechobee within a Marginal Risk of severe thunderstorms, with damaging wind gusts as the greatest concern with any strong convection that develops. Sunday looks similar to today with a slight potential to be a bit more unsettled, especially across Palm Beach County and the Lake Okeechobee region as broad troughing shifts eastward, enhancing southwesterly flow aloft. Again, there is a Marginal Risk for severe thunderstorms for the aforementioned areas with winds the greatest concern. LONG TERM... For Early To Middle Of Next Week... The mid to upper level trough over the Southeastern United States will weaken while moving east allowing for another mid to upper level trough to work into the Central United States from the west. This will allow for a surface low to develop over the Northern Gulf of mexico and move northeast into the Mid Atlantic states allowing for an associated cold front over Northern Florida to move southward into Central Florida before stalling out. At the same time, enhanced low level moisture advection will also be working into South Florida from the Caribbean Sea. This will allow for scattered to numerous POPs over South Florida especially Monday night into Tuesday morning. For Middle To End Of Next Week... The mid to upper level trough over the Central United States will slowly move eastward into the Eastern United States. This will allow for another low to develop over the Northern Gulf of Mexico and move east northeast into the Mid Atlantic States. This in turn will allow for the stationary front over Central Florida to move back northward into Northern Florida before moving southward into South Florida by end of next week. Therefore, Wednesday and Thursday looks somewhat drier compared to early next week, but then wetter for end of the week. MARINE... Surface high pressure to our east will help to maintain the generally southerly flow into next week. Additionally, several low pressure systems that are forecast to develop may send some minor swell towards the Atlantic coast through the week. Otherwise, showers and possibly a couple of thunderstorms may be possible each day into next week. Other than the wind, which may become 15 to 20 kts at times for the Atlantic waters, marine conditions should be fairly benign well into next week. BEACHES... A northeasterly swell combined with southeasterly flow around 15 kts should keep an enhanced risk of rip currents for the Atlantic beaches into next week. && .PRELIMINARY POINT TEMPS/POPS... Miami 73 85 73 84 / 20 20 40 60 West Kendall 71 87 72 85 / 20 20 40 60 Opa-Locka 70 84 72 83 / 20 20 40 60 Homestead 71 84 72 83 / 20 20 40 60 Fort Lauderdale 72 85 73 84 / 20 20 40 70 N Ft Lauderdale 72 84 73 83 / 20 20 40 70 Pembroke Pines 72 86 73 84 / 20 20 40 60 West Palm Beach 70 84 70 83 / 20 20 40 70 Boca Raton 71 85 72 84 / 20 20 40 70 Naples 69 83 70 79 / 10 30 60 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...13 Tonight/Monday and Marine...99 Monday Night through Sunday...99 Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Feb 13, 6:00 PM EST, 8 hours 14 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 600 PM EST Sat Feb 13 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 141100- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 600 PM EST Sat Feb 13 2021 ...STRONG SHOWERS/STORMS POSSIBLE OVERNIGHT... ...ELEVATED RIP CURRENT RISK EAST COAST BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: There is a moderate risk of rip currents for the east coast beaches. Thunderstorms: Thunderstorms will be possible overnight into the morning hours. Primary hazards will be gusty winds and lightning. Tornadoes: A brief tornado cannot be ruled out with the strongest storms that develop overnight, with the highest risk across the western half of South Florida. Waterspouts: Waterspouts will be possible with the stronger showers and storms that develop. Wind: Locally gusty winds will be possible with showers and storms, and a marginally severe wind gust cannot be ruled out, especially across the western half of South Florida. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY As a weather disturbance continues to develop over the Gulf of Mexico, showers and thunderstorms will remain possible into next week. There is a marginal risk of severe storms on Sunday, especially across the Lake region and northern Palm Beach County. The primary hazards will be locally gusty winds and heavy rainfall/ponding of water on roadways. There will be an elevated rip current risk across the east coast beaches of South Florida through at least this weekend. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Weinman
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 1:04 AM EST | Special Marine Warning | MFL | 41 min | |
| Feb 14, 2:19 AM EST | Special Weather Statement | MFL | Collier | 41 min |
| Feb 14, 2:53 AM EST | Special Marine Warning | MFL | 67 min | |
| Feb 14, 3:35 AM EST | Special Weather Statement | MFL | Collier | 55 min |
| Feb 14, 4:26 AM EST | Special Weather Statement | MFL | Collier, Glades, Hendry | 64 min |
| Feb 14, 5:01 AM EST | Special Weather Statement | MFL | Collier | 29 min |
| Feb 14, 5:27 AM EST | Special Weather Statement | MFL | Glades | 93 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.